Jump to content

Recommended Posts

Hi, I see references to Trileptal around but hear people talk in detail more about Tegretol, its cousin. I just started adding 150mg X 2 to Adderall 10XR and Lamictal 225 for BP and ADD.

I'm a little skeptical because I've been pretty drug-resistant. Titration is always difficult for me--until I get to that dose it's like a mental roller coaster ride.

I just dropped Rispedral due to akasthisia....I'm still feeling some of that restlessness--just want to ask if anyone else has this kind of restlessness on Trileptal? I'm definitely yawning heavily at certain points during the day, and do feel that 'chill-out/drunk' feeling at times, but I can deal with it......does it go away?

Or just in general--did the drug wind up being successful at a particular dose? It seems I have dysphoric manias with a bit of rapid cycling. When I'm manic, I'm the biggest brat, seriously, & I hate it. It has the potential of ruining any one of my relationships......Rispedral seemed to address this & I'm sure hoping Trileptal will in combination with the Lamictal.

Anyhow sorry for the long post but I'm eager to learn of others' real life experiences on this one.

Thanks~

Link to comment
Share on other sites

This is probably the wrong forum for this question, it will probably be moved to the anticonvulsant/mood stabalizer forum since it is a drug specific question.

At any rate, I take Trileptal myself and have never had any side effects with it except for the occasional off balance feeling that is so common with it (just hope you never have to perform a drunk driving test and stand on one leg for a cop while on Trileptal). I have also had the eye twitching, but this hasn't bothered me in close to a year now (it went away). I have never been on Tegretol, but the side effect profile of Trileptal does appear, to me, to be much less of a problem.

For a more in depth review of this drug, check the crazy meds site. I will give you the link to the Trileptal section:

http://www.crazymeds.us/trileptal.html

Good luck.

Link to comment
Share on other sites

You're on a VERY low dose of trileptal, so I'm not sure how much of an effect you'll be getting right now. The therapeutic dose starts at around 1200mg and you can go up as high as 2400mg

I love Trileptal - it has the lowest side effect profile of any of the meds I've tried. Initially it bashed me a bit with sleepiness, but that went away after a week or so. The theory behind it with BP patients is that it aids in bringing your mood down - not so that you're depressed, but so that you're no longer risking bouncing off the ceiling.

Many (and in my opinion the most clued-up) pdocs will combine TWO mood stabilisers rather than one. Your stabilising cocktail is the same as mine, except for the doses. I have the Trileptal to bounce me down and the Lamictal to bounce me up... so that my moods are within a "normal" (however normal we CAN be) therapeutic range.

Good luck, and I really wouldn't fret about the med. IMO it definitely is worth it.

Skittle

Link to comment
Share on other sites

Alright, Ive been taking trileptal for almost two weeks now. I also take 30mg adderall xr and 15mg adderall daily. Sometimes I take more adderall than I'm supposed, and I don't know why. Oh, and I also smoke marijuana, but not prescribed, as you probably know. Anyway, I was wondering if it is normal for trileptal to make someone extremely confused, dizzy, memory problems, tired, and dissoriented. oh and headaches.

Anyway, I was wondering how long it takes for these problems to go away, if ever, and how common they are. Also, I was wondering if marijuana may be counteracting the effects of the trileptal for my bipolar. and im not sure if i even am truly bipolar. The biggest problem im having with the trileptal is that i can't carry a thought, talk right, or understand what people are saying to me. Will this go away over time?

Link to comment
Share on other sites

  • 1 month later...
  • 1 month later...

I went up to 1200 on Trileptal, and within 20 minutes after taking it I can't walk straight. I am so dizzy and drowsy. I have to time when I take it at night, because if I take it too late it can literally cause me to oversleep in the morning.

Aargh! This sucks because when I don't take it for a few days I can really appreciate it's positive effects it has on my life & moods. I'm willing to stick it out for a while, but with the hopes that these effects will subside over time?

Is anyone of the opinion that they might subside? I guess I've been on 1200 for about 3 months.

Link to comment
Share on other sites

sita-

Please talk to your pdoc about this asap. The dizziness could indicate that you're on too high a dose of trileptal. I experienced this just once, when my pdoc's locum upped my dose unnecessarily. I remember arriving for an appointment completely unable to walk straight. This went away as soon as the dosage was lowered again. If this were a regular side effect it should have subsided by now. 3 months is too long for you to put up with this.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...